Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 200, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2017, 9:07 PM CDT for Glasscock County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 15, 2017, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 76 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:10 PM CDT | HAIL 1.75 | 1 Nw Garden City, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2521 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
As transmitted.
592
WUUS54 KMAF 160207
SVRMAF
TXC173-160245-
/O.NEW.KMAF.SV.W.0200.170616T0207Z-170616T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
907 PM CDT THU JUN 15 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southern Glasscock County in western Texas...
* Until 945 PM CDT
* At 907 PM CDT, a severe thunderstorm was located over Garden City,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Garden City and Saint Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3165 10137 3175 10170 3199 10163 3189 10127
3188 10126 3165 10127
TIME...MOT...LOC 0207Z 286DEG 34KT 3184 10152
HAIL...1.00IN
WIND...60MPH
$$
822 follow-up statements
085
WWUS54 KMAF 160212
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
912 PM CDT THU JUN 15 2017
TXC173-160245-
/O.CON.KMAF.SV.W.0200.000000T0000Z-170616T0245Z/
Glasscock TX-
912 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN GLASSCOCK COUNTY...
At 912 PM CDT, a severe thunderstorm was located over Garden City,
moving east at 35 mph. Emergency management reported golf ball size
hail near Garden City.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Garden City and Saint Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3165 10137 3175 10170 3199 10163 3189 10127
3188 10126 3165 10127
TIME...MOT...LOC 0212Z 286DEG 34KT 3183 10147
HAIL...1.75IN
WIND...60MPH
$$937
WWUS54 KMAF 160223
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
923 PM CDT THU JUN 15 2017
TXC173-160245-
/O.CON.KMAF.SV.W.0200.000000T0000Z-170616T0245Z/
Glasscock TX-
923 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN GLASSCOCK COUNTY...
At 923 PM CDT, a severe thunderstorm was located 8 miles southeast of
Garden City, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Garden City and Saint Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3170 10154 3192 10147 3189 10127 3188 10126
3165 10127 3165 10137
TIME...MOT...LOC 0223Z 286DEG 34KT 3180 10135
HAIL...1.75IN
WIND...60MPH
$$
82What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:24 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 15, 6:24 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 624 PM CDT Thu Jun 15 2017 .DISCUSSION... && .AVIATION... Scattered storms over the Trans Pecos may spread into Permian Basin this evening. Only have mention of storms in PEQ and INK for the next several hours. Otherwise VFR with a south wind. && .PREV DISCUSSION... /issued 529 PM CDT Thu Jun 15 2017/ UPDATE... Severe Thunderstorm Watch issued. DISCUSSION... Updated zones for new watch for Trans Pecos and Permian Basin. Storms currently over Reeves Co expected to move east and expand in coverage. PREV DISCUSSION... /issued 225 PM CDT Thu Jun 15 2017/ DISCUSSION... It looks like one more evening of severe weather as a dryline sharpens (below an upper level disturbance) and moves east from the eastern slope of the mountains into the upper Trans Pecos and western Permian Basin this evening. East of the dryline, cape values of 1500 to 3500 j/kg and wind shear of 30 to 40 knots should yield the potential for another round of severe storms with very large hail and damaging winds possible across mainly west Texas. Much of the activity will die during the evening with loss of strong diurnal heating and passing of the shortwave. After this evening the big weather story will be the increasing heat Friday and Saturday across west Texas and southeast New Mexico. 850 millibar model temperature forecasts suggest that Heat Advisory criteria will likely be met Friday and especially Saturday across a significant portion of the forecast area. An Excessive Heat Warning may even be needed across portions of the Big Bend and Presidio Valley near the Rio Grande River Friday and or Saturday where temperatures may exceed 115 degrees. Will let the midnight shift make the final calls for these events with the most up to date guidance. An upper level trough moving across the United States and Canadian border will drag a cold front through the forecast area Sunday knocking temperatures back from excessive levels. Temperatures are forecast to still be well above normal, however. There could be isolated thunderstorms with this front but confidence was not high enough at this time to mention. Upper level ridge is forecast to remain nearly stationary across the desert southwest next week with above normal temperatures. Isolated diurnal thunderstorms can not be ruled out in upslope flow in the mountains in very intense heating. There cold also be periods of isolated convection in portions of the plains but confidence in timing and locations were not high enough to mention at this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 105 74 107 / 20 10 0 10 Carlsbad 66 107 66 109 / 10 0 0 0 Dryden 74 108 73 108 / 20 20 0 10 Fort Stockton 74 108 72 107 / 30 10 0 10 Guadalupe Pass 71 100 70 102 / 10 0 0 0 Hobbs 66 101 66 105 / 10 10 0 0 Marfa 64 100 61 100 / 20 10 0 0 Midland Intl Airport 74 106 74 106 / 20 10 0 10 Odessa 73 106 73 105 / 20 10 0 10 Wink 70 110 67 110 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 137 PM CDT Thu Jun 15 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 137 PM CDT Thu Jun 15 2017 /1237 PM MDT Thu Jun 15 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are possible again this afternoon and evening. Storms are favored to initially develop west of Fort Stockton and then move and expand east and northeast across the Trans Pecos and into the Permian Basin. Severe storms are possible, which could produce damaging winds, large hail, frequent cloud to ground lightning strikes and brief heavy rainfall. Fire danger will be high across Southeast New Mexico and parts of Trans Pecos due to the unseasonably hot temperatures and dry air. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Elevated fire weather conditions are possible Friday and Saturday afternoons across portions of the Guadalupe Mountains, Southeast New Mexico, and the Trans Pecos. Hot temperatures and consequent low relative humidity will be the main threats, but lower winds will limit greater concerns. Very hot temperatures are expected from Friday through the weekend when temperatures will likely be about 10 to 15 degrees above normal, exceeding 105 degrees in many locations. A Heat Advisory will likely be issued for many locations both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested by 400 pm CDT. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 15, 7:58 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
758 PM CDT THU JUN 15 2017
TXZ050-061-160145-
Andrews TX-Ector TX-
758 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ECTOR AND SOUTHEASTERN
ANDREWS COUNTIES UNTIL 845 PM CDT...
At 757 PM CDT, Doppler radar was tracking strong thunderstorms in
Ector and Southern Andrews counties moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Odessa, Andrews, West Odessa, Goldsmith, Notrees, Odessa Schelemeyer
Field and North Cowden.
This includes Interstate 20 between mile markers 111 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
western Texas.
LAT...LON 3189 10277 3215 10277 3228 10260 3234 10231
3175 10230
TIME...MOT...LOC 0057Z 245DEG 20KT 3210 10264
27Special weather statement, Jun 15, 8:09 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 809 PM CDT THU JUN 15 2017 TXZ061-062-160200- Midland TX-Ector TX- 809 PM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECTOR AND NORTHWESTERN MIDLAND COUNTIES UNTIL 900 PM CDT... At 809 PM CDT, Doppler radar was tracking a strong thunderstorm over Midland International Air and Space Port, or 7 miles southwest of Midland, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Midland, Odessa, Midland International Air and Space Port, Cotton Flat, Mission Dorado, Warfield, Midland Airpark and Skywest Airport. This includes Interstate 20 between mile markers 120 and 145. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until midnight CDT for western Texas. LAT...LON 3179 10232 3208 10232 3208 10197 3178 10193 TIME...MOT...LOC 0109Z 254DEG 19KT 3193 10216 27
Local storm report, Jun 15, 8:23 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
823 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 10 NE BIG SPRING 32.35N 101.36W
06/15/2017 E1.50 INCH Howard TX FIRE DEPT/RESCUE
REPORTED ALONG HWY 350
&&
ANDREW.ARNOLDLocal storm report, Jun 15, 8:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
830 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL SAND SPRINGS 32.28N 101.35W
06/15/2017 E2.00 INCH HOWARD TX SOCIAL MEDIA
HAIL LASTED FOR ABOUT 20 MINUTES.
&&
ANDREW.ARNOLDLocal storm report, Jun 15, 8:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
849 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 NNE LUTHER 32.54N 101.42W
06/15/2017 E1.00 INCH Borden TX LAW ENFORCEMENT
&&
ANDREW.ARNOLDSpecial weather statement, Jun 15, 8:52 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 852 PM CDT THU JUN 15 2017 TXZ063-160230- Glasscock TX- 852 PM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLASSCOCK COUNTY UNTIL 930 PM CDT... At 852 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Spraberry, or 12 miles west of Garden City, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Garden City. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A severe thunderstorm watch remains in effect until midnight CDT for western Texas. LAT...LON 3180 10176 3196 10175 3200 10127 3169 10127 TIME...MOT...LOC 0152Z 276DEG 26KT 3189 10170 27
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Mitchell | 64 min |
| Jun 15, 7:32 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Jun 15, 7:42 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 33 min |
| Jun 15, 7:58 PM CDT | Special Weather Statement | MAF | Ector | 47 min |
| Jun 15, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 59 min |
| Jun 15, 8:09 PM CDT | Special Weather Statement | MAF | Midland | 51 min |
| Jun 15, 8:25 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard | 50 min |
| Jun 15, 8:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 36 min |
| Jun 15, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 43 min |
| Jun 15, 8:52 PM CDT | Special Weather Statement | MAF | Glasscock | 38 min |
| Jun 15, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 36 min |
| Jun 15, 9:24 PM CDT | Special Weather Statement | MAF | Mitchell | 51 min |
| Jun 16, 3:13 AM CDT | Heat Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 18 hr |
| Jun 16, 2:05 PM CDT | Heat Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 31 hr |
| Jun 16, 5:18 PM CDT | Special Weather Statement | MAF | Pecos | 27 min |
| Jun 16, 6:44 PM CDT | Special Weather Statement | MAF | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.